Coming off POP


#1

@Dr_Paula

I have been on the POP for just over a year now. Over the last few months, I have had a significantly decreased libido, completely the opposite to how I felt for well over a year. I have also noticed that I haven’t been feeling like myself, and I tend to feel down a lot more, and easily stressed out. I’m considering coming off of the POP and taking a short break to see if it can improve my mental health and potentially my libido. Do you think this is a good idea? Would it be bad to suddenly come off and then possibly start taking it again not too long after? Any help would be appreciated, thank you


#2

Hello @User1

It is not a problem to stop and start contraception.

The only thing that we would worry about is whether this could put you at risk of pregnancy at all.

On the one hand, the symptoms that you describe are anecdotally associated with progestagen. There is no evidence to show a causative link, but some people do report these symptoms when taking this type of pill.

On the other hand, it is difficult to explain why they were not there before and it is worth thinking whether anything else in your life could have changed.

Whatever you do, if you do decide to stop for a while then do try to keep a record of your symptoms before and after stopping so that you can keep track of changes.

Hope helpful

Paula